Alert archive / California / Wind Advisories in 2025

Wind Advisory 6, NWS San Diego, CA

February 26, 20254 counties in California

NWS San Diego, CA issued this wind advisory at Feb 26, 2025, 2:55 AM PST for 4 counties in California. It took effect at Feb 27, 2025, 12:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2025, 2:55 AM PST (10:55 UTC)
In effect from
Feb 27, 2025, 12:00 AM PST
Expired
Feb 27, 2025, 4:00 PM PST
In force
16 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2922 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WWUS76 KSGX 261055
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
255 AM PST Wed Feb 26 2025

CAZ554-261700-
/O.NEW.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/
/O.CON.KSGX.FG.Y.0007.000000T0000Z-250226T1700Z/
Orange County Inland Areas-
Including the cities of Irvine, Fullerton, Orange, Santa Ana,
Garden Grove, and Anaheim
255 AM PST Wed Feb 26 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS 
MORNING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST 
THURSDAY...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile or 
  less in dense fog. For the Wind Advisory, east winds 20 to 30 mph 
  with gusts up to 50 mph expected.

* WHERE...Orange County Inland Areas.

* WHEN...For the Dense Fog Advisory, until 9 AM PST this morning. 
  For the Wind Advisory, from midnight tonight to 4 PM PST Thursday.

* IMPACTS...Low visibility could make driving conditions hazardous 
  this morning.
  Gusty winds will blow around unsecured objects late tonight and 
  Thursday. Tree limbs could be blown down and a few power outages 
  may result for late tonight and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

CAZ048-050-056>058-065-261700-
/O.NEW.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Diego County Valleys-Riverside County Mountains-Santa Ana
Mountains and Foothills-San Diego County Mountains-San Gorgonio
Pass near Banning-
Including the cities of Julian, Banning, Moreno Valley,
Escondido, Pine Valley, Poway, Fontana, and San Marcos
255 AM PST Wed Feb 26 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST 
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Riverside County Mountains, San Bernardino and Riverside 
  County Valleys-The Inland Empire, San Diego County Mountains, San 
  Diego County Valleys, San Gorgonio Pass near Banning, and Santa 
  Ana Mountains and Foothills.

* WHEN...From midnight tonight to 4 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ043-552-261700-
/O.CON.KSGX.FG.Y.0007.000000T0000Z-250226T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Vista, Encinitas, Chula Vista, Carlsbad,
San Diego, National City, Huntington Beach, and Costa Mesa
255 AM PST Wed Feb 26 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS 
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Orange County Coastal Areas and San Diego County Coastal 
  Areas.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

17
7 follow-up statements
022 
WWUS76 KSGX 261700
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
900 AM PST Wed Feb 26 2025

CAZ554-262115-
/O.EXP.KSGX.FG.Y.0007.000000T0000Z-250226T1700Z/
/O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/
Orange County Inland Areas-
Including the cities of Irvine, Orange, Garden Grove, Anaheim,
Fullerton, and Santa Ana
900 AM PST Wed Feb 26 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST 
THURSDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

* WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Orange County Inland Areas.

* WHEN...From midnight tonight to 4 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ043-552-261800-
/O.EXP.KSGX.FG.Y.0007.000000T0000Z-250226T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Encinitas, Chula Vista, San Diego, Costa
Mesa, National City, Carlsbad, Vista, and Huntington Beach
900 AM PST Wed Feb 26 2025

...DENSE FOG ADVISORY HAS EXPIRED...

Visibility will continue to clear through the morning. Patchy dense 
fog is possible tonight into Thursday morning.

$$

CAZ048-050-056>058-065-262115-
/O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Diego County Valleys-Riverside County Mountains-Santa Ana
Mountains and Foothills-San Diego County Mountains-San Gorgonio
Pass near Banning-
Including the cities of San Marcos, Escondido, Banning, Julian,
Pine Valley, Fontana, Moreno Valley, and Poway
900 AM PST Wed Feb 26 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST 
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Riverside County Mountains, San Bernardino and Riverside 
  County Valleys-The Inland Empire, San Diego County Mountains, San 
  Diego County Valleys, San Gorgonio Pass near Banning, and Santa 
  Ana Mountains and Foothills.

* WHEN...From midnight tonight to 4 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CO
766 
WWUS76 KSGX 261703
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
903 AM PST Wed Feb 26 2025

CAZ048-050-056>058-065-554-262115-
/O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Diego County Valleys-Riverside County Mountains-Santa Ana
Mountains and Foothills-San Diego County Mountains-San Gorgonio
Pass near Banning-Orange County Inland Areas-
Including the cities of San Marcos, Escondido, Orange, Anaheim,
Fullerton, Banning, Julian, Pine Valley, Fontana, Moreno Valley,
and Poway
903 AM PST Wed Feb 26 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST 
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts 45  to 55 mph expected.

* WHERE...Orange County Inland Areas, Riverside County Mountains, 
  San Bernardino and Riverside County Valleys-The Inland Empire, San 
  Diego County Mountains, San Diego County Valleys, San Gorgonio 
  Pass near Banning, and Santa Ana Mountains and Foothills.

* WHEN...From midnight tonight to 4 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CO
619 
WWUS76 KSGX 262034
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1234 PM PST Wed Feb 26 2025

CAZ048-050-056>058-065-554-270615-
/O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Diego County Valleys-Riverside County Mountains-Santa Ana
Mountains and Foothills-San Diego County Mountains-San Gorgonio
Pass near Banning-Orange County Inland Areas-
Including the cities of San Marcos, Escondido, Orange, Anaheim,
Fullerton, Banning, Julian, Pine Valley, Fontana, Moreno Valley,
and Poway
1234 PM PST Wed Feb 26 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST 
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts 45 to 55 mph expected 
  below passes and on mountain foothills. East winds 15 to 20 mph 
  with gusts 35, locally up to 45 mph, in portions of the valleys 
  and inland Orange County.

* WHERE...Orange County Inland Areas, Riverside County Mountains, 
  San Bernardino and Riverside County Valleys-The Inland Empire, San 
  Diego County Mountains, San Diego County Valleys, San Gorgonio 
  Pass near Banning, and Santa Ana Mountains and Foothills.

* WHEN...From midnight tonight to 4 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CO
596 
WWUS76 KSGX 270551
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
951 PM PST Wed Feb 26 2025

CAZ048-050-056>058-065-554-271415-
/O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Diego County Valleys-Riverside County Mountains-Santa Ana
Mountains and Foothills-San Diego County Mountains-San Gorgonio
Pass near Banning-Orange County Inland Areas-
Including the cities of Banning, Pine Valley, San Marcos,
Anaheim, Julian, Fontana, Fullerton, Escondido, Moreno Valley,
Orange, and Poway
951 PM PST Wed Feb 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts 45 to 55 mph expected 
  below passes and on mountain foothills. East winds 15 to 20 mph 
  with gusts 35, locally up to 45 mph, in portions of the valleys 
  and inland Orange County.

* WHERE...Orange County Inland Areas, Riverside County Mountains, 
  San Bernardino and Riverside County Valleys-The Inland Empire, San 
  Diego County Mountains, San Diego County Valleys, San Gorgonio 
  Pass near Banning, and Santa Ana Mountains and Foothills.

* WHEN...Until 4 PM PST Thursday.

* IMPACTS...Low visibility could make driving conditions hazardous 
  this morning.
  Gusty winds will blow around unsecured objects late tonight and 
  Thursday. Tree limbs could be blown down and a few power outages 
  may result for late tonight and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

APR
240 
WWUS76 KSGX 271011
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
211 AM PST Thu Feb 27 2025

CAZ554-271500-
/O.NEW.KSGX.FG.Y.0008.250227T1011Z-250227T1500Z/
/O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/
Orange County Inland Areas-
Including the cities of Fullerton, Irvine, Anaheim, Santa Ana,
Garden Grove, and Orange
211 AM PST Thu Feb 27 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile or 
  less in dense fog. For the Wind Advisory, east winds 20 to 30 mph 
  with gusts to 55 mph.

* WHERE...Orange County Inland Areas.

* WHEN...For the Dense Fog Advisory, until 7 AM PST this morning. 
  For the Wind Advisory, until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Low 
  visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ043-552-271500-
/O.NEW.KSGX.FG.Y.0008.250227T1011Z-250227T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Vista, Costa Mesa, San Diego, Huntington
Beach, Chula Vista, Encinitas, Carlsbad, and National City
211 AM PST Thu Feb 27 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Orange County Coastal Areas and San Diego County Coastal 
  Areas.

* WHEN...Until 7 AM PST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

CAZ048-050-056>058-065-271500-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Diego County Valleys-Riverside County Mountains-Santa Ana
Mountains and Foothills-San Diego County Mountains-San Gorgonio
Pass near Banning-
Including the cities of Julian, Fontana, Escondido, Poway, Moreno
Valley, San Marcos, Pine Valley, and Banning
211 AM PST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts to 60 mph.

* WHERE...Riverside County Mountains, San Bernardino and Riverside 
  County Valleys-The Inland Empire, San Diego County Mountains, San 
  Diego County Valleys, San Gorgonio Pass near Banning, and Santa 
  Ana Mountains and Foothills.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

17
841 
WWUS76 KSGX 271410
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
610 AM PST Thu Feb 27 2025

CAZ554-272215-
/O.EXT.KSGX.FG.Y.0008.000000T0000Z-250227T1700Z/
/O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/
Orange County Inland Areas-
Including the cities of Garden Grove, Orange, Anaheim, Irvine,
Fullerton, and Santa Ana
610 AM PST Thu Feb 27 2025

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile or 
  less in dense fog. For the Wind Advisory, east winds 20 to 30 mph 
  with gusts to 55 mph.

* WHERE...Orange County Inland Areas.

* WHEN...For the Dense Fog Advisory, until 9 AM PST this morning. 
  For the Wind Advisory, until 4 PM PST this afternoon.

* IMPACTS...Low visibility could make driving conditions hazardous 
  this morning.
  Gusty winds will blow around unsecured objects late tonight and 
  Thursday. Tree limbs could be blown down and a few power outages 
  may result for late tonight and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam, and leave plenty of 
distance ahead of you.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ043-552-271700-
/O.EXT.KSGX.FG.Y.0008.000000T0000Z-250227T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Costa Mesa, Vista, Chula Vista,
Encinitas, Carlsbad, San Diego, Huntington Beach, and National
City
610 AM PST Thu Feb 27 2025

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile or 
  less in dense fog.

* WHERE...Orange County Coastal Areas and San Diego County Coastal 
  Areas.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam, and leave plenty of 
distance ahead of you.

&&

$$

CAZ048-050-056>058-065-272215-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Diego County Valleys-Riverside County Mountains-Santa Ana
Mountains and Foothills-San Diego County Mountains-San Gorgonio
Pass near Banning-
Including the cities of Pine Valley, Escondido, Julian, Fontana,
Moreno Valley, Poway, Banning, and San Marcos
610 AM PST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Riverside County Mountains, San Bernardino and Riverside 
  County Valleys-The Inland Empire, San Diego County Mountains, San 
  Diego County Valleys, San Gorgonio Pass near Banning, and Santa 
  Ana Mountains and Foothills.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
191 
WWUS76 KSGX 271652
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
852 AM PST Thu Feb 27 2025

CAZ554-280000-
/O.EXP.KSGX.FG.Y.0008.000000T0000Z-250227T1700Z/
/O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/
Orange County Inland Areas-
Including the cities of Orange, Irvine, Fullerton, Anaheim,
Garden Grove, and Santa Ana
852 AM PST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

* WHAT...East winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Orange County Inland Areas.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

$$

CAZ043-552-271800-
/O.EXP.KSGX.FG.Y.0008.000000T0000Z-250227T1700Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
Including the cities of Costa Mesa, Chula Vista, Carlsbad,
National City, Encinitas, San Diego, Vista, and Huntington Beach
852 AM PST Thu Feb 27 2025

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

The threat has ended but a few locations may still experience 
reduced visibility until 10 am.

$$

CAZ048-050-056>058-065-280000-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-San
Diego County Valleys-Riverside County Mountains-Santa Ana
Mountains and Foothills-San Diego County Mountains-San Gorgonio
Pass near Banning-
Including the cities of Fontana, Julian, Pine Valley, Moreno
Valley, Poway, Escondido, Banning, and San Marcos
852 AM PST Thu Feb 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Riverside County Mountains, San Bernardino and Riverside 
  County Valleys-The Inland Empire, San Diego County Mountains, San 
  Diego County Valleys, San Gorgonio Pass near Banning, and Santa 
  Ana Mountains and Foothills.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 9:08 PM PST, 5 hours 47 minutes earlier.

Area forecast discussion, Feb 25, 9:08 PM PST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
908 PM PST Tue Feb 25 2025

.SYNOPSIS...
High temperatures will warm a few degrees today with greater
warming for inland areas on Wednesday. Santa Ana winds on late
Wednesday night and Thursday will bring inland cooling on Thursday
while coastal areas continue to warm. The strongest gusts along
and below the coastal slopes of the mountains of 35 to 45 mph are
expected. For Friday into next week, a series of low pressure
systems moving inland along the West Coast will bring
substantially cooler days, more clouds, and chances for
precipitation.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Evening Update...

A shield of low clouds and fog continues to hug the immediate
coast this evening with reports of visibility under one half mile.
This has kept coastal areas much cooler today...81 degrees in
Poway while ~ 15 miles to the west it was only 56 in Del Mar!
Similar conditions will be expected tomorrow as clouds linger near
the immediate coast with hotter weather inland. It was a warm one
out there today with a few spots getting one or two degrees shy
of a record high temperatures, including Palm Springs and Indio
with highs in the mid 90s, as well as Ramona with a high of 83.
Changes to the forecast this evening include lowering high temps
near the coast on Wednesday and Thursday to account for the thin
marine layer influence.

Otherwise, I am in accordance with my colleagues thoughts below
regarding our outlook. As mentioned, confidence is high that the
weather pattern will turn much cooler by Friday into early next
week, but confidence is much lower on seeing any precipitation by
this time.

.Previous Discussion (129 PM Tuesday)...

A ridge will become pinched off by a low over Arizona and an
approaching low off the coast of California on Thursday, setting
up high pressure over the Great Basin and allowing heights over
the area to fall a bit. Gusty Santa Ana winds return with this
pattern, peaking Thursday morning and early afternoon up to 35-45
mph, especially through the mountain passes and on the coastal
slopes with a more easterly wind direction. Very low humidity will
accompany these winds, both Wednesday and Thursday, with RH below
15% for most areas east of the coasts. Critically dry conditions
and gusty east/northeasterly winds will result in elevated fire
weather conditions mid to late week, highest confidence for
Thursday. The unknown variable will be temperatures on Thursday,
with highs expected to remain well-above normal with these warm
downsloping winds, but cloud cover will also be increasing as the
low propagates eastward, limiting warming somewhat.

As the aforementioned coastal low makes an inland push on
Friday/early Saturday, heights decrease drastically and temperatures
on Friday fall to the 60s to 70s everywhere outside of the Coachella
Valley, a nearly 10-20 degree difference over Thursday. This cooling
trend prevails through the weekend, with highs slowly falling each
day. March will be starting off chilly as temperatures return below-
normal by Saturday/Sunday and 5-10 degrees below-normal by early
next week. While earlier model runs tried to bring across some
precipitation Friday night as the low moves inland, latest trends
have significantly dropped potential moisture as models seem to
be catching on to the extremely dry environment expected post-
Santa Anas. A few blips of wrap-around moisture on the back side
of the low won't be impossible in the early morning hours on
Saturday, but will be extremely limited in scope and likely
confined to the mountains. Instead, attention turns to the more
important system behind the low, a deepening trough which moves
across California on Sunday. While models are more excited about
the prospect of this next system, similar patterns in the past
have provided lackluster precipitation for Southern California
with troughs struggling to push far enough south. At this point
conditions favor precipitation late weekend into early next week,
but given models aren't aligned on the upper level pattern and
some global models remaining fully dry, expect significant changes
to the forecast in the coming days.

&&

.AVIATION...
260500Z...Coast...Areas of very low clouds and fog, locally dense,
will be widespread within 5 miles of the coast, locally extending
up to 15 miles inland, overnight with BKN/OVC bases 100-400 ft
MSL and tops to 500 ft MSL. Areas of VIS 0-2 miles will occur at
times. This will impact SAN and CRQ at times, with likely a
shorter duration at SNA. Timing at airports is low confidence, and
some areas could have TEMPO clearing. However, early clearing is
expected in most areas Wed, mostly 14Z-17Z, though some beach
locations could have low clouds/fog Wed afternoon. Stratus/fog
could be more delayed Wed evening, likely with onset 02Z-07Z Thu,
but confidence is high for occurrence of VIS below 1 mile within
10 miles of the coast at some point Wed night.

Valleys/Mountains/Deserts...Mostly clear skies and unrestricted VIS
will continue through Thu evening.

&&

.MARINE...
Areas of dense fog will occur at times through Thursday morning,
especially during the nights and mornings, with the most widespread
fog in the inner coastal waters. Visibility will be below 1 NM and
locally below 1/4 NM at times.

&&

.BEACHES...
A west-northwest swell of 5-7 ft/15-16 sec will peak Wednesday.
This will produce elevated surf of 3-5 ft, with local sets to 7 ft
in central and southern San Diego County. The combination of
elevated surf and strong rip currents will create dangerous swimming
conditions at all beaches through Wednesday. Swell and surf lower
Thursday, then similar sized west-northwest swells will arrive late
Friday with another following Sunday, maintaining elevated surf and
a high risk of rip currents.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

EVENING UPDATE...APR
PUBLIC...Zuber
AVIATION/MARINE...Maxwell

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:24 AM PSTDense Fog AdvisorySGXOrange, San Diego7 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.